Alert archive / Oklahoma / High Wind Watches in 2021
High Wind Watch 1, NWS Norman, OK
NWS Norman, OK issued this high wind watch at Jan 14, 2021, 3:00 PM CST for Foard County, Hardeman County, Wilbarger County, Texas; 9 counties in Oklahoma. It took effect at Jan 15, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 3:00 PM CST (21:00 UTC)
- In effect from
- Jan 15, 2021, 6:00 AM CST
- Expired
- Jan 15, 2021, 3:44 AM CST
- In force
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2862 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS74 KOUN 142100 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 300 PM CST Thu Jan 14 2021 OKZ004-005-009-010-150100- /O.NEW.KOUN.HW.W.0001.210115T1200Z-210116T0000Z/ /O.CON.KOUN.WI.Y.0001.000000T0000Z-210115T0000Z/ Harper-Woods-Ellis-Woodward- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, and Woodward 300 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph with gusts up to 55 mph expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Harper, Woods, Ellis and Woodward Counties. * WHEN...For the High Wind Warning, from 6 AM to 6 PM CST Friday. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will make driving difficult or dangerous, especially on northeast/southwest roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in wooded areas and around trees and branches. Use caution if you must drive. && $$ OKZ006>008-011>013-017>020-023>032-037>042-044>047-050-051- TXZ086>090-150100- /O.NEW.KOUN.WI.Y.0002.210115T1200Z-210116T0000Z/ /O.CON.KOUN.WI.Y.0001.000000T0000Z-210115T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Tillman-Comanche-Stephens-Garvin- Murray-Pontotoc-Cotton-Jefferson-Carter-Johnston-Love-Marshall- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, Thackerville, Madill, Kingston, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 300 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...For the first Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northern, northwest, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 6 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ043-048-052-150100- /O.NEW.KOUN.WI.Y.0002.210115T1200Z-210116T0000Z/ Coal-Atoka-Bryan- Including the cities of Coalgate, Atoka, and Durant 300 PM CST Thu Jan 14 2021 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coal, Atoka and Bryan Counties. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ014>016-021-022-033>036-TXZ083>085-150100- /O.NEW.KOUN.HW.A.0001.210115T1200Z-210116T0000Z/ /O.CON.KOUN.WI.Y.0001.000000T0000Z-210115T0000Z/ Roger Mills-Dewey-Custer-Beckham-Washita-Harmon-Greer-Kiowa- Jackson-Hardeman-Foard-Wilbarger- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, Crowell, and Vernon 300 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph. For the High Wind Watch, northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Portions of northwest, southwest and western Oklahoma and northern Texas. * WHEN...For the Wind Advisory, until 6 PM CST this evening. For the High Wind Watch, from Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
484 WWUS74 KOUN 150004 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 604 PM CST Thu Jan 14 2021 OKZ004-005-009-010-151200- /O.EXP.KOUN.WI.Y.0001.000000T0000Z-210115T0000Z/ /O.CON.KOUN.HW.W.0001.210115T1200Z-210116T0000Z/ Harper-Woods-Ellis-Woodward- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, and Woodward 604 PM CST Thu Jan 14 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Woodward, Harper, Woods and Ellis Counties. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will make driving difficult or dangerous, especially on northeast/southwest roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in wooded areas and around trees and branches. Use caution if you must drive. && $$ OKZ006>008-011>013-017>020-023>032-037>042-044>047-050-051- TXZ086>090-151200- /O.EXP.KOUN.WI.Y.0001.000000T0000Z-210115T0000Z/ /O.CON.KOUN.WI.Y.0002.210115T1200Z-210116T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Tillman-Comanche-Stephens-Garvin- Murray-Pontotoc-Cotton-Jefferson-Carter-Johnston-Love-Marshall- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, Thackerville, Madill, Kingston, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 604 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northern, northwest, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ014>016-021-022-033>036-TXZ083>085-151200- /O.EXP.KOUN.WI.Y.0001.000000T0000Z-210115T0000Z/ /O.CON.KOUN.HW.A.0001.210115T1200Z-210116T0000Z/ Roger Mills-Dewey-Custer-Beckham-Washita-Harmon-Greer-Kiowa- Jackson-Hardeman-Foard-Wilbarger- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, Crowell, and Vernon 604 PM CST Thu Jan 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST FRIDAY THROUGH FRIDAY AFTERNOON... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Portions of northwest, southwest and western Oklahoma and northern Texas. * WHEN...From 6 AM CST Friday through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ OKZ043-048-052-151200- /O.CON.KOUN.WI.Y.0002.210115T1200Z-210116T0000Z/ Coal-Atoka-Bryan- Including the cities of Coalgate, Atoka, and Durant 604 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coal, Atoka and Bryan Counties. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
976 WWUS74 KOUN 150944 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 344 AM CST Fri Jan 15 2021 OKZ004-005-009-010-151800- /O.CON.KOUN.HW.W.0001.210115T1200Z-210116T0000Z/ Harper-Woods-Ellis-Woodward- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, and Woodward 344 AM CST Fri Jan 15 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts over 55 mph expected. * WHERE...Woodward, Harper, Woods and Ellis Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being near objects that may be blown around. Use caution if you must drive. && $$ OKZ014>016-021-022-033>036-TXZ083>085-151800- /O.UPG.KOUN.HW.A.0001.210115T1200Z-210116T0000Z/ /O.EXA.KOUN.WI.Y.0002.210115T1200Z-210116T0000Z/ Roger Mills-Dewey-Custer-Beckham-Washita-Harmon-Greer-Kiowa- Jackson-Hardeman-Foard-Wilbarger- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, Crowell, and Vernon 344 AM CST Fri Jan 15 2021 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest, southwest and western Oklahoma and northern Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ006>008-011>013-017>020-023>032-037>048-050>052-TXZ086>090- 151800- /O.CON.KOUN.WI.Y.0002.210115T1200Z-210116T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Tillman-Comanche-Stephens-Garvin- Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love- Marshall-Bryan-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 344 AM CST Fri Jan 15 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northern, northwest, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind watch went out at Jan 14, 2:26 PM CST, 34 minutes earlier.
Area forecast discussion, Jan 14, 2:26 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
226 PM CST Thu Jan 14 2021
...New SHORT TERM...
.SHORT TERM...
(This evening through Friday)
Issued at 208 PM CST Thu Jan 14 2021
The short-term forecast can almost be summarized in a single word:
windy.
The developing stacked low pressure system over the Upper Midwest
will consolidate into a very deep vortex over eastern Iowa by
tomorrow morning. Although the strong winds of this afternoon will
diminish substantially with decoupling around sunset, wind speeds
are expected to start increasing again late tonight, particularly
in the north, as the surface pressure gradient associated with the
low pressure system tightens. Then, when daytime mixing resumes,
very strong winds are expected tomorrow, especially in western
Oklahoma, as very strong winds aloft mix to the ground. We are
including a High Wind Warning for much of the far western part of
our forecast area, while a Wind Advisory covers the remainder of
our area. Winds should diminish quickly toward sunset tomorrow, as
the gradient at all levels slackens and decoupling begins again.
In addition to the wind, it will be quite dry, especially in our
southwestern counties, tomorrow. Although fuels for fires are not
particularly worrisome, the very strong winds and very low
humidities may overcome that obstacle, resulting in very
difficult-to-control fires. For that reason, we are also including
a Red Flag Warning for parts of southwest Oklahoma and adjacent
counties in Texas. The strongest winds may not align temporally
with the lowest relative humidities, and this results in the
warning extending through the entire day tomorrow.
In the near term, we are retaining the existing Wind Advisory
through 6 pm CST.
Otherwise, near-average temperatures and mainly clear skies are
expected through tomorrow.
CmS
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 349 AM CST Thu Jan 14 2021
Winds tomorrow are even more concerning, as the pressure gradient
tightens. Widespread 35 to 40 mph northwest winds are forecast for
Friday. A Wind Advisory, at least, will be needed for Friday,
though a High Wind Watch is a possibility for portions of northern
Oklahoma. Fire weather conditions increase to critical tomorrow
over southwest Oklahoma and western north Texas as stronger winds
and very dry air predicted; near critical conditions are possible
across much of central and southern Oklahoma.
Temperatures will be cooler Friday and Saturday, and then rebound
on Sunday into Monday. A shortwave is forecast to push another
cold front Monday night or Tuesday morning. Precipitation chances
have increased somewhat for next week, though precipitation type
remains uncertain.
Thompson
&&
.AVIATION...
(18Z TAFS)
Issued at 1136 AM CST Thu Jan 14 2021
Strong winds aloft will translate into strong and gusty surface
winds this afternoon, with daytime mixing. As the sun's angle
lowers late this afternoon, and after sunset, low-level decoupling
will reduce surface winds speeds temporarily (but winds a short
distance above ground will remain strong, leading to low- level
wind shear). As the upper-level low consolidates over the
Iowa/Illinois border area, winds at all levels will increase late
tonight, and even stronger winds are expected on Friday across the
region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 32 47 27 47 / 0 0 0 0
Hobart OK 32 51 25 52 / 0 0 0 0
Wichita Falls TX 33 52 27 53 / 0 0 0 0
Gage OK 28 47 21 50 / 0 0 0 0
Ponca City OK 32 44 25 46 / 0 0 0 0
Durant OK 35 50 29 51 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ004>042-044>047-
050-051.
Wind Advisory from 6 AM to 6 PM CST Friday for OKZ006>008-
011>013-017>020-023>032-037>048-050>052.
High Wind Watch from Friday morning through Friday afternoon for
OKZ014>016-021-022-033>036.
High Wind Warning from 6 AM to 6 PM CST Friday for OKZ004-005-
009-010.
Red Flag Warning from 6 AM to 6 PM CST Friday for OKZ033>038-044.
TX...Wind Advisory until 6 PM CST this evening for TXZ083>090.
Wind Advisory from 6 AM to 6 PM CST Friday for TXZ086>090.
High Wind Watch from Friday morning through Friday afternoon for
TXZ083>085.
Red Flag Warning from 6 AM to 6 PM CST Friday for TXZ083-085-086.
&&
SHORT TERM...23
LONG TERM....01
AVIATION...23Hazardous weather outlook, Jan 14, 12:01 PM CST, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1201 PM CST Thu Jan 14 2021 OKZ004>048-050>052-TXZ083>090-151115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1201 PM CST Thu Jan 14 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Strong Winds... Strong, gusty winds will continue today, especially this afternoon. Sustained winds of 25 to 30 mph, and wind gusts over 50 mph are expected. Gusty winds could blow around unsecured objects, and areas of blowing dust will be possible. .Fire Weather... Near critical fire weather conditions are expected today over western Oklahoma and western north Texas due to strong northwest winds and very low relative humidity values near 15 percent. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Strong Winds... Very strong sustained winds of 35 to 40 mph are expected, and wind gusts up to 55 mph are possible on Friday. .Fire Weather... Critical fire weather conditions are expected on Friday for southwest Oklahoma and western north Texas. Near critical fire weather conditions are also expected across much of central and southern Oklahoma on Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jan 14, 10:11 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1011 AM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
01/14/2021 M60 MPH DEWEY OK MESONET
&&Local storm report, Jan 14, 11:02 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1102 AM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 16 NNE FREEDOM 36.99N 99.01W
01/14/2021 E65 MPH WOODS OK PUBLIC
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:33 PM CST | Red Flag Warning | OUN | Hardeman, Wichita, Wilbarger | 27 hr |
| Jan 14, 3:00 PM CST | Wind Advisory | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 27 hr |
| Jan 14, 3:00 PM CST | High Wind Warning | OUN | Ellis, Harper, Woods, Woodward | 27 hr |
Nearby
High Wind Watches in Oklahoma, 2021High Wind Watches in Texas, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.